Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 45, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 3, 2011, 4:35 AM EDT for 5 counties in Florida. It took effect at Jun 3, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2011, 4:35 AM EDT (08:35 UTC)
- In effect from
- Jun 3, 2011, 1:00 PM EDT
- Expired
- Jun 3, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS82 KJAX 030835 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 AM EDT FRI JUN 3 2011 FLZ020>023-030-031-035-036-032300- /O.NEW.KJAX.FW.W.0045.110603T1700Z-110603T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 435 AM EDT FRI JUN 3 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW RH AND HIGH ERC... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A DRY AIRMASS WILL CONTINUE OVER THE AREA AGAIN TODAY WITH RH VALUES DROPPING TO 30-35 PERCENT FOR 4 TO 5 HOURS. ERC VALUES WILL ALSO BE ELEVATED AROUND 35 TO 38. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
021 WWUS82 KJAX 032314 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 714 PM EDT FRI JUN 3 2011 FLZ020>023-030-031-035-036-040015- /O.EXP.KJAX.FW.W.0045.000000T0000Z-110603T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 714 PM EDT FRI JUN 3 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ JDS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 3, 3:35 AM EDT, 1 hour earlier.
Area forecast discussion, Jun 3, 3:35 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT FRI JUN 3 2011
.SYNOPSIS...A WEAKENING MCS MOVING SOUTH TOWARDS THE ALTAMAHA
MAY PRODUCE A FEW ISOLATED SHOWERS/STORMS THERE THIS MORNING
AND WILL KEEP PREVIOUS 20% POPS GOING THERE. OTHERWISE CONSIDERABLE
HIGH CLOUDS (FROM MCS) WAS MOVING INTO THE AREA. THERE WILL BE PATCHY
FOG AREA WIDE AND AREAS OF SMOKE WHICH WILL BE REDUCING THE
VISIBILITIES NEAR THE WILDFIRES EARLY THIS MORNING. THIS SMOKE IS
FORECAST TO MOVE TO THE NORTHWEST THIS AFTERNOON AND SOUTHWEST
THIS AFTERNOON.
&&
.SHORT TERM (FRI-SUN)
TODAY/TONIGHT...NEXT SHORTWAVE IMPULSE TO ROUND THE EASTERN
PERIPHERY OF THE RIDGE IS FORECAST TO MOVE SOUTH FROM THE MID
ATLC REGION INTO THE SERN U.S. BY LATE IN THE DAY. ANOTHER MCS IS
FORECAST TO MOVE INTO SOUTHEAST GEORGIA LATE THIS AFTERNOON AND
TONIGHT PRODUCING A ROUND OF STORMS POSSIBLY AS FAR SOUTH AS
THE UPPER SUWANNEE VALLEY. A COUPLE OF STORMS MAY BECOME
STRONG WITH STRONG WIND GUSTS AND LIGHTNING THE MAIN CONCERNS.
VERY HOT TEMPS EXPECTED AGAIN IN THE MID/UPPER 90S OVER INLAND
AREAS.
SATURDAY...LEFTOVER ISOLD TSTM ACTIVITY POSSIBLE OVER INLAND SE
GA AND SUWANNEE VALLEY FROM LINGERING MOISTURE FROM SHORTWAVE
IN THE EARLY MORNING. OTHERWISE STILL EXPECT VERY HOT AND MAINLY DRY
CONDITIONS WITH MID/UPPER 90S OVER INLAND AREAS. GOING WITH
SCATTERED STORMS ACROSS THE INLAND AREAS FROM SEA BREEZE
COLLISION WITH BEST CHANCE (30%) ACROSS FAR INLAND SE GA.
SUNDAY...CONTINUATION OF THE HOT AND MAINLY DRY CONDITIONS.
A SURFACE TROUGH IS FORECAST TO MOVES ACROSS SE GA LATE
IN THE DAY AND MAY PRODUCE ISOLATED MAINLY LATE AFTERNOON
AND EVENING STORMS.
.LONG TERM (MON-THU)...THE HOT CONDITIONS WILL CONTINUE AS THE
REGION WILL BE ON THE EAST SIDE OF A LARGE MID/UPPER RIDGE. HOTTEST
TEMPS APPEAR TO BE ON MONDAY WHEN THE MERCURY MAY REACH THE CENTURY
MARK IN A FEW INLAND SPOTS. A BROAD SURFACE TROUGH STALLS OVER THE
AREA WHICH...ALONG WITH IMPULSES RIDING AROUND THE PERIPHERY OF THE
RIDGE...WILL BE THE FOCUS FOR ISOLATED MAINLY AFTERNOON/EVE STORMS
EACH DAY.
&&
.AVIATION...MVFR TO LIFR VSBY AT VQQ EXPECTED THROUGH EARLY THIS
MORNING WITH OCNL MVFR VSBY AT GNV DUE TO SMOKE AND FOG. BRIEF MVFR
VSBY AT CRG EXPECTED. WILL RE-EVALUATE POSSIBLE SMOKE VSBY
RESTRICTIONS FOR GNV THAT COULD LINGER INTO THE LATE MORNING HRS.
OTHERWISE...PREVAILING VFR AFTER 13Z TODAY WITH FEW-SCT CU. BETTER
CHANCE OF PRECIP AT SSI TODAY BUT PROBS REMAIN LOW AT THIS TIME SO
NO TEMPO GROUPS OR VCTS ARE NEEDED AT THIS TIME.
&&
.MARINE...WEAK FLOW AROUND THE SFC RIDGE CONTS TODAY WITH WINDS
BECOMING E TO SE IN THE AFTN. SEAS ARE 2-4 FT WITH CONTINUATION OF
LONG PERIOD E SWELLS NEAR 10 SECONDS. ONSHORE FLOW CONTS INTO EARLY
SUN BUT BECOMES MORE SLY AND THEN SWLY THROUGH BY EARLY MON AS A
BACKDOOR FRONTAL BOUNDARY MOVES DOWN THE COAST. WINDS SHIFT OUT OF
THE E AGAIN BY TUE AS THE FRONT DRIFTS SWD AND BECOMES DIFFUSE OVER
N FL.
&&
.FIRE WX...DURATIONS OF 4-5 HRS OF LOW RH AND ERC VALUES ESTIMATED
NEAR 35-38 HAVE PROMOTED A RED FLAG WARNING FOR INLAND NE FL
COUNTIES. MIN RH ESTIMATED TO BE ABOUT 30%. DISPERSION VALUES ALSO
ELEVATED NEAR OR ABOVE 70. RH VALUES MAY BE A BIT HIGHER ON SAT AND
DURATIONS MAY FALL SHORT OF RED FLAGS FOR PARTS OF NE FL. AN RFD
LOOKS MORE PROBABLY AND SO WILL HOLD OFF ON ANY FIRE WX WATCHES AT
THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 97 68 96 69 / 30 40 20 10
SSI 89 72 89 72 / 20 10 10 10
JAX 92 68 91 69 / 0 10 10 10
SGJ 89 70 89 71 / 0 10 10 10
GNV 95 67 95 68 / 0 10 20 10
OCF 94 68 95 68 / 0 10 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING THIS AFTN FOR HAMILTON...SUWANNEE...COLUMBIA
GILCHRIST...ALACHUA...BAKER...BRADFORD...UNION.
GA...NONE.
AM...NONE.
&&
PP/ARSHazardous weather outlook, Jun 3, 4:33 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 AM EDT FRI JUN 3 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 433 AM EDT FRI JUN 3 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE TODAY... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...STRONG STORMS POSSIBLE ACROSS INLAND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING... VERY HOT TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES OVER INLAND AREAS TO PROMOTE RED FLAG CONDITIONS THIS AFTERNOON. SEVERAL WILDFIRES CONTINUE TO BURN ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...INCLUDING THE HONEY PRAIRIE COMPLEX IN SOUTHEAST GEORGIA...AND OVER FLAGLER AND ST.JOHNS COUNTY IN NORTHEAST FLORIDA. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THE FIRE MAY BE REDUCED TO A MILE OR LESS AND MOTORISTS SHOULD BE ALERT FOR SUDDEN VISIBILITY RESTRICTIONS. THE SMOKE MAY MIX WITH FOG EARLY THIS MORNING. THE EASTERLY FLOW AND LINGERING SWELLS WILL KEEP AN ELEVATED RISK OF RIP CURRENTS AT THE AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. HIGH TEMPERATURES ARE EXPECTED IN THE MID TO UPPER 90S THIS AFTERNOON OVER INLAND AREAS. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION. SCATTERED THUNDERSTORMS ARE FORECAST FOR INLAND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING AS AN UPPER DISTURBANCE MOVES THROUGH THE AREA. SOME STORMS MAY BE STRONG AND PRODUCE STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH SATURDAY DUE TO PERSISTENT ONSHORE FLOW AND EASTERLY SWELLS. VERY HOT TEMPERATURES ARE EXPECTED IN THE UPPER 90S DURING THE AFTERNOONS OVER INLAND AREAS. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION. THE HOT TEMPERATURES AND MAINLY DRY WEATHER WILL CONTINUE TO PROMOTE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Jun 3, 12:20 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 AM EDT FRI JUN 3 2011 FLZ020-035>038-040-GAZ150-162>164-031235- ALACHUA-CHARLTON-CLINCH-ECHOLS-FLAGLER-GILCHRIST-HAMILTON-MARION- PUTNAM-WARE- 1220 AM EDT FRI JUN 3 2011 ...FIRES CONTINUE ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... FIRES CONTINUE TO IMPACT PARTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...WITH THE LARGE HONEY PRAIRIE FIRE CONTINUING IN THE OKEFENOKEE NATIONAL WILDLIFE REFUGE IN SOUTHEAST GEORGIA AS WELL AS A LARGE FIRE IN NORTHWEST FLAGLER COUNTY IN NORTHEAST FLORIDA. WINDS WILL CONTINUE TO SPREAD SMOKE TO THE WEST...WITH SMOKE PLUMES GRADUALLY LOWERING TO THE SURFACE WITH LOSS OF DAYTIME HEATING. THE OKEFENOKEE FIRE WILL RESULT IN LOWERING VISIBILITIES IN SMOKE ACROSS SOUTHERN SECTIONS OF CLINCH AND WARE COUNTIES...AS WELL AS ECHOLS AND HAMILTON COUNTIES. FOR THE FLAGLER COUNTY FIRE...A LARGE SMOKE PLUME HAS SPREAD WEST ACROSS SECTIONS OF PUTNAM AND ALACHUA COUNTIES AS WELL AS NORTHERN MARION COUNTY. VISIBILITIES BELOW A MILE WILL BE POSSIBLE NEAR THESE FIRES. RESIDENTS IN THE AFOREMENTIONED COUNTIES WHO HAVE RESPIRATORY ALIMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. ADDITIONALLY...ROADS MAY BE SUBJECT TO INTERMITTENT CLOSURES. THERE IS THE POTENTIAL FOR VERY POOR VISIBILITIES TOWARD EARLY FRIDAY MORNING DUE TO A COMBINATION OF FOG AND SMOKE. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING OVERNIGHT AND FRIDAY MORNING.
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.